MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 6F 45CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 6F 45CM STR; INTRODUCER, CATHETER
Model Number 401645M
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
At the start of a gonadal phlebography, the 6f 45cm brite tip catheter sheath introducer (csi) was removed from the packaging and it was visualized that the ¿key¿ of the introducer and the white cardboard in the packaging had remained like glue.Therefore, the doctor preferred not to use the device and complete the procedure with an unknown csi.There was no reported patient injury.The images for the reported device was provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, at the start of a gonadal phlebography case, the 6f 45cm brite tip catheter sheath introducer (csi) was removed from the packaging and it was visualized that the ¿key¿ of the introducer and the white cardboard in the packaging had remained like glue.There was no reported patient injury.The doctor preferred not to use the device and complete the procedure with an unknown csi.The product was not returned for analysis, however, pictured were provided for review.A non-sterile csi brite tip 6f 45cm str with its package was observed in the picture.A yellow stain of unknown material can be seen at one of the edges of the cardboard.No other details of the product can be noticed in the picture.A product history record (phr) review of lot 17876472 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The ¿packaging/pouch/box- foreign material - in sterile package¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be conclusively determined.It is impossible to determine what factors may have contributed to the reported, as the material could not be tested to determine its composition.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿do not use if package is open or damaged¿.Neither the phr review nor the information available for review suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, at the start of a gonadal phlebography case, the 6f 45cm brite tip catheter sheath introducer (csi) was removed from the packaging and it was visualized that the ¿key¿ of the introducer and the white cardboard in the packaging had remained like glue.There was no reported patient injury.The doctor preferred not to use the device and complete the procedure with an unknown csi.The product was returned for analysis.One non-sterile unit of catheter si brite tip 6f 45cm str was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, only the cannula and the vessel dilator were returned for evaluation.On the hub of the cannula a yellowish foreign material was found.No other anomalies were observed on the components returned.Per ftir analysis, the foreign particle shares similar characteristics to a silicon-based adhesive.A product history record (phr) review of lot 17876472 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿packaging/pouch/box ¿ foreign material - in sterile package¿ was confirmed since a foreign material was found on the hub of the cannula.However, a ftir analysis was performed to identify the foreign material found, in this analysis could be hinted that the foreign particle shares similar characteristics to a silicon-based adhesive.The exact cause of the reported event could not be conclusively determined.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿do not use if package is open or damaged¿.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SI BRITE TIP 6F 45CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9872052
Report Number9616099-2020-03591
Device Sequence Number16863481
Product Code DYB
UDI-Device Identifier20705032000267
UDI-Public20705032000267
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number401645M
Device Catalogue Number401645M
Device Lot Number17876472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/30/2020
09/21/2020
11/02/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/20/2020
10/15/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1